Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Application of Liapunov theory to boundary value problems

Authors: J. H. George and W. G. Sutton
Journal: Proc. Amer. Math. Soc. 25 (1970), 666-671
MSC: Primary 34.51
MathSciNet review: 0261106
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The theory of Liapunov's direct method is developed for boundary value problems occurring in ordinary differential equations. Conditions are given in terms of a Liapunov function which are sufficient to insure uniqueness and existence of solutions of boundary value problems. A suitable Liapunov function is obtained to give conditions obtained by Hartman as special cases.

References [Enhancements On Off] (What's this?)

  • [1] P. Hartman, Ordinary differential equations, Wiley, New York, 1964. MR 30 #1270. MR 0171038 (30:1270)
  • [2] L. K. Jackson, Subfunctions and second-order ordinary differential inequalities, Advances in Math. 2 (1968), 307-363. MR 37 #5462. MR 0229896 (37:5462)
  • [3] T. Yoshizawa, Note on the solutions of a system of differential equations, Mem. Coll. Sci. Univ. Kyoto Ser. A Math. 29 (1955), 249-273. MR 20 #4678. MR 0098216 (20:4678)
  • [4] P. Bailey, L. Shampine and P. Waltman, Nonlinear two point boundary value problems, Mathematics in Science and Engineering, vol. 44, Academic Press, New York, 1968. MR 37 #6524. MR 0230967 (37:6524)
  • [5] T. Yoshizawa, Stability theory by Liapunov's second method, Publ. Math. Soc. Japan, no. 9, Math. Soc. Japan, Tokyo, 1966. MR 34 #7896. MR 0208086 (34:7896)
  • [6] A. Lasota and Z. Opial, On the existence and uniqueness of solutions of a boundary value problem for an ordinary second-order differential equation, Colloq. Math. 18 (1967), 1-5. MR 36 #2871. MR 0219792 (36:2871)
  • [7] J. George, On Okamura's uniqueness theorem, Proc. Amer. Math. Soc. 18 (1967), 764-765. MR 35 #3114. MR 0212240 (35:3114)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.51

Retrieve articles in all journals with MSC: 34.51

Additional Information

Keywords: Liapunov stability theory, boundary value problems, existence and uniqueness
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society